Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 23, 2012, 1:48 AM EST for Pinellas County, Florida. It took effect at Nov 23, 2012, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 1:48 AM EST (06:48 UTC)
- In effect from
- Nov 23, 2012, 11:00 AM EST
- Expired
- Nov 23, 2012, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WWUS82 KTBW 230648 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 148 AM EST FRI NOV 23 2012 ...RED FLAG WARNING IN EFFECT FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC VALUES OF OVER 35 ARE ANTICIPATED TO LEAD TO RED FLAG CONDITIONS FOR PINELLAS...SARASOTA...AND LEE COUNTIES LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. FLZ050-060-065-232300- /O.UPG.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/ /O.NEW.KTBW.FW.W.0037.121123T1600Z-121123T2300Z/ PINELLAS-SARASOTA-LEE- 148 AM EST FRI NOV 23 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHERLY WINDS 6 TO 10 MPH. * HUMIDITY...25 TO 30 PERCENT. * ERC VALUES...35 OR ABOVE. * IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 22, 6:10 PM EST, 7 hours 38 minutes earlier.
Area forecast discussion, Nov 22, 6:10 PM EST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
610 PM EST THU NOV 22 2012
...PATCHY FROST EXPECTED OVER INTERIOR NATURE COAST ZONES LATE
TONIGHT...
...LIGHT FREEZE POSSIBLE SATURDAY NIGHT FOR INTERIOR NATURE COAST
ZONES...
.UPDATE...
23Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS MID/UPPER LEVEL HEIGHTS
CONTINUING TO RISE OVER THE FL PENINSULA AS SHARP TROUGHING PULLS
EAST INTO THE WESTERN ATLANTIC AND IS REPLACED BY LONGWAVE RIDGING
ALONG THE EASTERN SEABOARD. A POTENT NORTHERN STREAM SHORTWAVE CAN
BE SEEN DIGGING SOUTH AND EAST OVER THE UPPER MIDWEST THIS EVENING.
THIS ENERGY WILL REPLACE THE CURRENT UPPER RIDGE AS IT EVOLVE INTO
A LONGWAVE EAST COAST TROUGH FOR THE FIRST HALF OF THE UPCOMING
WEEKEND. MOMENTUM ASSOCIATED WITH THIS TROUGH WILL ALSO HELP PUSH
ANOTHER REINFORCING COLD FRONT THROUGH THE REGION ON SATURDAY.
AT THE SURFACE...1020+MB HIGH PRESSURE EXTENDS FROM THE CENTRAL GULF
OF MEXICO TO GA/AL AND THEN NORTHEASTWARD TO THE MID-ATLANTIC
STATES. THIS RIDGE HAS MADE SOME PROGRESS EASTWARD TODAY AND THE
RESULTING LOCAL GRADIENT HAS WEAKENED. THE GRADIENT IS WEAKEST TO
THE NORTH OF I-4...AND IT WILL BE ACROSS THESE ZONES WHERE THE BEST
CHANCES FOR COMPLETE BOUNDARY LAYER DE-COUPLING WILL OCCUR AFTER
MIDNIGHT. THESE GOOD RADIATIONAL COOLING CONDITIONS SHOULD ALLOW
NORMALLY COLDER SECTION OF THE NATURE COAST ZONES TO BRIEFLY DROP
INTO THE MIDDLE 30S LATE TONIGHT. TEMPS IN THE MID 30S...SMALL
DEWPOINT DEPRESSION AND THE LIGHT/CALM WINDS SHOULD SUPPORT PATCHY
FROST TOWARD SUNRISE. THOSE WITH SENSITIVE OUTDOOR VEGETATION TO THE
NORTH OF THE I-4 CORRIDOR...ESPECIALLY FROM BROOKSVILLE TO CHIEFLAND
SHOULD TAKE NECESSARY FROST PRECAUTIONS. ELSEWHERE...TEMPERATURES
WIDESPREAD IN THE 40S ARE EXPECTED AWAY FROM THE COAST. IF WINDS CAN
DIMINISH ENOUGH...THEN A FEW READINGS IN THE UPPER 30S WILL ALSO BE
POSSIBLE FOR NORMALLY COLDER LOCATIONS OF HARDEE...DESOTO...AND
HIGHLANDS COUNTIES.
STACKED RIDGING/SYNOPTIC SUBSIDENCE WILL PROVIDE THE LOCAL AREA WITH
A DRY AND PLEASANT FRIDAY. PLENTY OF SUNSHINE WILL YIELD THE
INSOLATION FOR TEMPS TO REBOUND INTO THE LOWER 70S NORTH AND
LOWER/MID 70S SOUTH.
NEXT COLD FRONT WILL BE APPROACHING THE I-10 CORRIDOR FRIDAY
EVENING...AND THEN CROSS OUR REGION LATE FRIDAY NIGHT AND SATURDAY.
VERY LITTLE IN THE WAY OF COLUMN MOISTURE SHOULD RESULT IN THIS
BEING A DRY FRONTAL PASSAGE...AND RAIN CHANCES ARE BELOW 10%. A
REINFORCING SHOT OF COOL/DRY AIR WILL QUICKLY ADVECT ACROSS THE
PENINSULA IN THE WAKE OF THIS FRONT. SURFACE HIGH PRESSURE WILL ALSO
QUICKLY BUILD EASTWARD ALONG THE NORTHERN GULF COAST. IF CURRENT NWP
GUIDANCE HOLDS...THEN THE RIDGE WILL LIKELY BE CLOSE ENOUGH TO ALLOW
ANOTHER GOOD RADIATIONAL COOLING SETUP TO THE NORTH OF TAMPA BAY.
CURRENT MOS NUMBERS FROM BROOKSVILLE NORTHWARD TO CHIEFLAND AND
CROSS CITY SUGGEST WE MAY BE DEALING WITH A POTENTIAL LIGHT FREEZE
LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. THOSE WITH AGRICULTURAL
INTERESTS TO THE NORTH OF I-4 SHOULD MONITOR FUTURE FORECASTS
CLOSELY. FROM I-4 SOUTHWARD...FREEZING TEMPERATURES ARE UNLIKELY...
HOWEVER WIDESPREAD UPPER 30S AND 40S ARE IN THE FORECAST.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
&&
.MARINE...
A RIDGE OF HIGH PRESSURE OVER THE GULF AND AN AREA OF LOW PRESSURE
IN THE ATLANTIC WILL CREATE A STRONG NORTHERLY WIND OVER THE WATERS
OFF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. WINDS WILL CONTINUE TO
REACH CAUTIONARY CRITERIA AT TIMES THROUGH THIS EVENING. HIGH
PRESSURE BUILDING INTO THE NORTHEAST GULF WILL DIMINISH WINDS BELOW
HEADLINE CRITERIA BY LATE TONIGHT AND THROUGH THE DAY ON FRIDAY.
ANOTHER COLD FRONT WILL CROSS THE FORECAST WATERS LATE FRIDAY NIGHT
AND SATURDAY FOLLOWED BY ANOTHER PERIOD OF NEAR CAUTIONARY LEVEL
NORTHERLY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 48 73 54 72 / 0 0 10 0
FMY 47 74 51 76 / 0 0 0 0
GIF 42 74 47 74 / 0 0 10 0
SRQ 47 73 52 72 / 0 0 10 10
BKV 34 73 45 71 / 0 0 10 0
SPG 55 71 59 71 / 0 0 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON FOR LEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
UPDATE...MROCZKA
AVIATION...CLOSEHazardous weather outlook, Nov 22, 5:04 AM EST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EST THU NOV 22 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-222215- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 504 AM EST THU NOV 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RED FLAG WARNINGS ARE IN EFFECT FOR PINELLAS...SARASOTA AND LEE COUNTY. DRY AIR OVER THE PENINSULA WILL COMBINE WITH DRY FUELS IN THESE COUNTIES TO PRODUCE AN INCREASED RISK OF WILDFIRE SPREAD. EXPECT DRY AIR TO LINGER THROUGH SATURDAY BEFORE A COLD FRONT PUSHES INTO THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:00 PM EST | Freeze Watch | TBW | 16 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.